This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
About a year and a half ago my dr put me on Zoloft 100 mg/day for depression. I stayed on it for about 6 months and took myself off because I wanted to have another baby, and I thought I was over my "blues," plus I did not like that I sometimes felt nothing at all on the Zoloft, almost empty. About nine months and 2 miscarriages later, I decided that I really needed to be back on anti-depressants, so he put me back on Zoloft 100 mg/day as well as Topamax 50 mg/day for migraines. The Topamax has been working wonders for my migraines, and the Zoloft seemed to be working at first, but lately something doesn't seem right. I am not emotional, like crying, but I'm more angry, which was an issue before the Topamax, but I was able to control it better. I have heard good things about Wellbutrin, especially as far as energy and focus, but bad things as well. I guess my question is. as far as mild depression, which I consider my case to be, could the Topamax not be used alone? Could I have my doc wean me from the Zoloft to see how I tolerate it? Or should I try the weaning over to Wellbutrin to see if it is any better? I hate the sexual side effects, and I really need more energy. The Topamax fog is bad enough at times, I really don't like adding the Zoloft fog to it. Any advice is appreciated.
Your need for medication changes with time and circumstances, and it sounds like you are ready to live in a more awake state now, so by all means, ask your doctor to wean you from Zoloft over a 3 week period, see what is like with topomax (topamax) alone, and if that not enough, then go to wellbutrin which is a good, effective and safe drug.
Thanks. I talked to my doc, and he suggested a weaning schedule of 50 mg per day for 2 weeks and then 50 mg every other day for 2 weeks before stopping the Zoloft. I am really hoping the Topamax by itself will help with my moods. I know it helps with the migraines, which, in itself, is a wonderful mood booster! Now that my life is not so crazy, I'm really hoping I don't need anything else, but wellbutrin is an option if I still feel like I need something more than the Topamax. Thanks again for the advice.
Good Morning, I too am on Zoloft - 25mg a day. It's been a little more than 4 months. I was supposed to double my dose to 50 but my anxiety was much better on the 25 so I didn't.
I am considering quitting the Zoloft too. I have many of the same issues as you. I actually feel pretty good, content, no anxiety, but.....I am always at one level, which I know is to be expected. I loved those extremely spiritual and happy moments I got on a regular basis - sometimes I would feel so much love for my hubby I thought I would burst! Those feelings are gone and I miss them. I have to force myself to be affectionate and say loving things. I have absolutely NO interest in sex and feel nothing when we have it - that doesn't seem fair to him does it? If really hasn't effected my emotions towards my kids which is nice.
I could live my life this way but if I don't need too, why? I know with the extreme loving feelings comes the fights too - which were never to bad. I am a bit scared of having my anxiety come back full force - but at least now I know I have another good tool to fight it. I get migraines too - since I was a little girl. They are so much better now since I have stated taking Magnesium - I even take Epsom Salts baths (which is Magnesium). I would get 1-2 a month so It wasn't as severe as it could be, though once in awhile I would be bed ridden for 2-3 days - summer time will be the true test, I always get them more often in the heat. My father had them, as did his mother. He said for both of them they went away in their mid forties - I am crossing my fingers!!
Hope your weaning goes smoothly - let us know if you start the WellButrin and how it helps. Take Care, Erin
I did it! I have been completely off Zoloft for about 2 weeks now. I have not had a "brain zap" in a few days, and I feel pretty good. Mood swings are still a concern for me, but I also think it is a behavior modification issue for me, because I seem to have them no matter what medication I am on. I have to make a conscious effort not to sweat the small stuff that sometimes just sends me over the edge. I even had to do that on the Zoloft...
I still have trouble with fatigue, maybe a side effect of the Topamax, but doc is checking my thyroid and liver enzymes just to make sure everything checks out. Right now, I'm not on Wellbutrin. My doc and I think I have Seasonal Affective Disorder. We are looking into starting Wellbutrin in October if I need to and continuing through March. I just hated the numbness of the Zoloft. If I don't need Wellbutrin in the fall, I'll stay off of it. For now, the Topamax is keeping me mostly headache free and that is a huge burden lifted off my shoulders.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.